Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 210, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2001, 6:31 AM CDT for Holt County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 23, 2001, 6:31 AM CDT (11:31 UTC)
- Expired
- Jul 23, 2001, 7:15 AM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3939 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 231131 SVRLBF NEC089-231215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 631 AM CDT MON JUL 23 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 715 AM CDT * AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF INMAN...OR ABOUT 7 MILES SOUTHEAST OF O'NEILL...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHWEST OF PAGE AROUND 640 AM CDT OVER EWING AROUND 710 AM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. QUICKLY SEEK SAFETY IN A BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4259 9836 4256 9876 4210 9873 4211 9830 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:51 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 23, 2:51 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 AM CDT MON JUL 23 2001 ...POSITION OF FRONT AND ITS EFFECT ON TEMPS/PRECIP THE MAIN CHALLENGES... 06Z SFC ANALYSIS SHOWS NUMEROUS BOUNDARIES DUE TO CONVECTION. ACTUAL FRONT IS EASIER PICKED OUT BY SATELLITE/RADAR...AND BASED ON KLNX TRENDS...FRONT IS NOW COMING INTO NRN CWA. PREFRONTAL TROF EVIDENT ACROSS ERN SD INTO SW NEBR. OUTFLOW BOUNDARY FROM SD COVECTION IS SLIDING SWD AND JUST PASSED THE PINE RIDGE AT 06Z. ANOTHER BOUNDARY LIFTING NWWD BASED ON KLNX RADAR...AND WILL HAVE TO WATCH WHEN IT HITS THE FRONT...HOWEVER A DECENT INVERSION IS IN PLACE BASED ON THE FACT THAT KVTN HAS THUNDER IN ITS OB...WITH CONVECTION CLOSE TO 100 MILES AWAY ATTM. WON'T SPEND ALOT OF TIME WITH MODEL OF CHOICE...FRONT SEEMS TO BE PUSHING SWD AS ETA HAS SUGGESTED OVER THE LAST COUPLE OF DAYS. NEITHER THE AVN NOR THE ETA HAD THE PRECIP OVER SC NEB LAST NIGHT... BUT THE FRONT WILL BE CLOSE TO ETA POSITION AT 09Z. ALSO LIKE THE ETA CONVECTIVE SOLUTION TWD 48-60 HRS. FRONT SHOULD BEGIN TO SLOW IN ITS PROGRESSION DURING THE DAYTIME HOURS. WOULD EXPECT IT TO BE SOMEWHERE NEAR THE KS/NEB BORDER BY LATE AFTERNOON. FAIRLY SIGNIFICANT SHORT WAVE TROF PROGGED TO ROUND THE UPPER RIDGE BY LATE AFTERNOON AS WELL. THIS SHORT WAVE TROF DEVELOPING CONVECTION OVER THE SRN ROCKIES ATTM. POPS THEREFORE IN ORDER AS IN GOING FCST...THE TRICK IS TO PLACE THEM. MOST AREAS SHOULD SEE RAIN...BUT ETA HAS TWO SEPARATE COMPLEX DEVELOPMENT AREAS. CONVECTION ALONG/NEAR THE FRONT IN SRN ZONES WOULD BE THE HEAVY RAIN/STRONG WIND PRODUCERS SINCE BEST DEEP MOISTURE WOULD BE IN THIS LOCATION...AND MELTING LEVEL SHOULD COME DOWN A BIT FOR SOME HAIL POTENTIAL. IN THE NORTHERN ZONES...COMPLEX SHOULD HAVE THE BEST DEEP LAYER SHEAR AND THEREFORE WOULD BE MORE SUPERCELLULAR IN NATURE AND GOOD POTENTIAL FOR HAIL WITH MUCH LOWER MELTING LEVEL. FRONT SHOULD GET PUSHED FURTHER S INTO KS BY OUTFLOW FROM CONVECTION TONIGHT...AND WOULD THEN EXPECT CONVECTION TO BE CONCENTRATED ALONG THE HIGH PLAINS...AND SOUTH INTO WRN KS AS UPPER RIDGE FLATTENS. CURRENT FCST HAS THIS THINKING REFLECTED AS WELL... BUT WILL ADJUST POPS A LITTLE THINKING THAT CONEVCTION WILL STILL BE IN NERN ZONES FROM PREV NIGHT...THEN HIGHER POPS S FOR THE EVENING. LOW LEVEL JET THIS FAR NORTH IS WEAK AND SERLY...SO WILL INCLUDE POPS BUT SVR LOOKS LESS LIKELY AT THIS POINT. FRONT BEGINS TO COME NORTH ON WED...BUT FAITH IN THE MODELS IN A CONVECTIVE SITUATION BY THEN IS LOW. CURRENT EXTENDED HAS THIS IN HAND AS WELL...SO NO MAJOR CHANGES PLANNED TO EXTENDED. .LBF...NONE. JWS
In the hours before
Special weather statement, Jul 23, 5:44 AM CDT, 47 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-231630- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 544 AM CDT MON JUL 23 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT... THERE IS A SLIGHT CHANCE FOR WIDELY SCATTERED SEVERE THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE INTO SOUTHERN PORTIONS OF THE OUTLOOK AREA BY THIS AFTERNOON. THIS WILL ALLOW EASTERLY UPSLOPE WINDS NORTH OF THE FRONT TO TRANSPORT MOISTURE INTO THE WESTERN HIGH PLAINS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE FRONT AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE ROCKIES. SOME OF THESE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. THESE STORMS ARE EXPECTED TO CONTINUE MOVING EAST ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT...WITH THE PRIMARY THREAT OF WIND GUSTS OVER 55 MPH. DP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 60 min |
| Jul 23, 5:51 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Jul 23, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jul 23, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Jul 23, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 61 min |
| Jul 23, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 62 min |
| Jul 23, 6:44 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.